Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The limiting shape of one-dimensional Teichmüller spaces


Author: Toshiyuki Sugawa
Journal: Proc. Amer. Math. Soc. 136 (2008), 2849-2858
MSC (2000): Primary 30F60; Secondary 30F30, 30C62
DOI: https://doi.org/10.1090/S0002-9939-08-09428-8
Published electronically: March 21, 2008
MathSciNet review: 2399050
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the Bers embedding of the Teichmüller space of a once-punctured torus converges to the cardioid in the sense of Carathéodory up to rotation when the base torus goes to the boundary of its moduli space.


References [Enhancements On Off] (What's this?)

  • 1. L. V. Ahlfors and L. Bers, Riemann's mapping theorem for variable metrics, Ann. of Math. (2) 72 (1960), 385-404. MR 0115006 (22:5813)
  • 2. A. F. Beardon and Ch. Pommerenke, The Poincaré metric of plane domains, J. London Math. Soc. (2) 18 (1978), 475-483. MR 518232 (80a:30020)
  • 3. L. Bers, On boundaries of Teichmüller spaces and on Kleinian groups: I, Ann. of Math. (2) 91 (1970), 570-600. MR 0297992 (45:7044)
  • 4. F. P. Gardiner and N. Lakic, Quasiconformal Teichmüller Theory, Amer. Math. Soc., Providence, RI, 2000.MR 1730906 (2001d:32016)
  • 5. D. A. Hejhal, Universal covering maps for variable regions, Math. Z. 137 (1974), 7-20. MR 0349989 (50:2482)
  • 6. C. I. Kalme, Remarks on a paper by Lipman Bers, Ann. of Math. (2) 91 (1970), 601-606. MR 0272998 (42:7879)
  • 7. Y. Komori and T. Sugawa, Bers embedding of the Teichmüller space of a once-punctured torus, Conform. Geom. Dyn. 8 (2004), 115-142. MR 2060380 (2005g:30055)
  • 8. Y. Komori, T. Sugawa, M. Wada, and Y. Yamashita, Drawing Bers embeddings of the Teichmüller space of once-punctured tori, Exper. Math. 15 (2006), 51-60. MR 2229385 (2006m:30078)
  • 9. G. McShane, Weierstrass points and simple geodesics, Bull. London Math. Soc. 36 (2004), 181-187. MR 2026411 (2004j:57023)
  • 10. Y. Minsky, The classification of punctured-torus groups, Ann. of Math. (2) 149 (1999), 559-626. MR 1689341 (2000f:30028)
  • 11. H. Miyachi, Cusps in complex boundaries of one-dimensional Teichmüller spaces, Conform. Geom. Dyn. 7 (2003), 103-151. MR 2023050 (2004j:30091)
  • 12. S. Nag, The Complex Analytic Theory of Teichmüller Spaces, Wiley, New York, 1988. MR 927291 (89f:32040)
  • 13. T. Nakanishi, A theorem on the outradii of Teichmüller spaces, J. Math. Soc. Japan 40 (1988), 1-8. MR 917391 (89e:30083)
  • 14. W. C. Royster, On the univalence of a certain integral, Michigan Math. J. 12 (1965), 385-387. MR 0183866 (32:1342)
  • 15. T. Sugawa, Estimates of hyperbolic metric with applications to Teichmüller spaces, Kyungpook Math. J. 42 (2002), 51-60. MR 1915906 (2003g:30084)
  • 16. -, Cardioids and Teichmüller spaces, to appear in Proceedings of International Workshop on Teichmüller Theory and Moduli Problems, HRI, Allahabad, India (2006), Ramanujan Math. Soc. Lecture Notes Series in Mathematics.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 30F60, 30F30, 30C62

Retrieve articles in all journals with MSC (2000): 30F60, 30F30, 30C62


Additional Information

Toshiyuki Sugawa
Affiliation: Department of Mathematics, Graduate School of Science, Hiroshima University, Higashi-Hiroshima, 739-8526 Japan
Address at time of publication: Division of Mathematics, Graduate School of Information Sciences, Tohoku University, 6-3-09 Aramaki-Aza-Aoba, Aoba-ku, Sendai 980-8579, Japan
Email: sugawa@math.sci.hiroshima-u.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-08-09428-8
Keywords: Cardioid, Teichm\"uller space, holomorphic motion, once-punctured torus
Received by editor(s): March 14, 2007
Published electronically: March 21, 2008
Additional Notes: The author was partially supported by the JSPS Grant-in-Aid for Scientific Research (B), 17340039.
Communicated by: Mario Bonk
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society